Alert archive / Iowa / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 148, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 13, 2010, 9:03 PM CDT for Lee County, Van Buren County, Iowa; Clark County, Scotland County, Missouri. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2010, 9:03 PM CDT (02:03 UTC)
- Expired
- Aug 13, 2010, 10:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lee County, IA, Van Buren County, IA, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 156 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -303 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 12:54 PM CDT, 8 hours 9 minutes earlier.
Area forecast discussion, Aug 13, 12:54 PM CDT, 8 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1254 PM CDT FRI AUG 13 2010
.SYNOPSIS...
LOW PRESSURE NEAR KFSD WITH WARM FRONT TO NORTHERN IL AND COLD
FRONT FROM THE LOW TO THE TX PANHANDLE. BAND OF WAA THUNDERSTORMS
THAT WERE OVER THE DVN CWA EARLIER HAVE PUSHED OFF TO THE EAST AND
NORTH. IN THE MEANTIME...LARGE AREA OF THUNDERSTORMS PUSHING INTO
THE DVN CWA AHEAD OF THE FRONT. REFRESHINGLY COOLER AND MUCH LESS
HUMID AIR BEHIND THE COLD FRONT IN THE DAKOTAS. ..HAASE..
&&
.SHORT TERM...TONIGHT AND SATURDAY...
LARGE THUNDERSTORM COMPLEX WILL IMPACT THE DVN CWA THE REMAINDER OF
THE AFTERNOON AND THIS EVENING. MAIN THREAT WILL BE DAMAGING WINDS
AS MID LEVEL WINDS STRENGTHEN TO 50 KNOTS. TORRENTIAL RAINS MAY ALSO
PRODUCE FLASH FLOODING. NAM/RAPID REFRESH SEEMS TO NAIL THE
SCENARIO PRETTY GOOD WITH THE THUNDERSTORMS EXITING THE CWA BEFORE
MIDNIGHT. MAY BE ABLE TO CANCEL THE FLASH FLOOD WATCH SOMETIME TONIGHT
DEPENDING ON EVENTUAL CONVECTIVE TRENDS. HEAT HEADLINES WILL ALSO BE
CANCELED.
SATURDAY...COLD FRONT STILL TO ARRIVE SO VERY WARM AND HUMID BUT MAY
BE NOT QUITE AS EXCESSIVE AS THE PAST SEVERAL DAYS. DEPENDING ON
LINGERING CLOUD COVER OR LACK OF WILL DICTATE IF WE APPROACH HEAT
ADVISORY CRITERIA OR NOT. WILL HAVE A CHANCE OF THUNDERSTORMS STILL
ON SATURDAY AHEAD OF THE FRONT. SPC HAS A SLIGHT RISK FOR SEVERE
EAST OF THE MS RIVER. WILL FORECAST NEAR 90 WITH DEW POINTS IN THE
MID 70S...BUT IF CLOUD COVER LINGERS THEN MAY NOT MAKE IT THAT WARM.
..HAASE..
.LONG TERM...
SATURDAY NIGHT THROUGH NEXT FRIDAY...
THE COLD ADVECTION ALOFT CERTAINLY GETS GOING CLOSER TO EARLY
SUNDAY...AS SATURDAY NIGHT CONTINUES TO NOW APPEAR MORE AFFECTED BY
A WAVE ROUNDING THE BASE OF THE UPPER TROF. THIS CONTINUES THE TREND
OF GETTING SOME SHOWER OR THUNDERSTORMS ACTIVITY GOING SATURDAY
NIGHT. SEVERAL MESOSCALE MODELS SHOW RATHER VIGOROUS STORMS IN A
MATURE TO DISSIPATING MODE ENTERING THE CWA AT THE BEGINNING OF THE
PERIOD. HOWEVER...DESPITE THE LATER ARRIVAL...MODELS AND ANALYSIS
STILL SHOW A SEASONALLY STRONG HIGH PRESSURE RIDGE BRINGING COOLER
AND MUCH MORE REFRESHING AIR TO THE REGION THROUGH AT LEAST MID
WEEK. TEMPERATURES HAVE BEEN HELD CONSISTENT WITH PREVIOUS FORECASTS
AS ATTENTION IS FOCUSED ON THE SHORT TERM TODAY. WE STILL ARE
KEEPING A VERY LOW POP IN FOR TUESDAY AND TUESDAY NIGHT FOR A RE
ENFORCING SHOT OF COOLER AIR AND UPPER WAVE....HOWEVER THERE IS
LITTLE IF ANY CONFIDENCE IN ITS PLACEMENT.
..ERVIN..
&&
.AVIATION...
LARGE THUNDERSTORM COMPLEX THIS AFTERNOON AND EVENING TO MOVE ACROSS
THE TAF SITES. STRONG TO DAMAGING WINDS AND VERY HEAVY RAINFALL
EXPECTED IN THE STORMS. AFTER MIDNIGHT THE STORMS SHOULD BE MOVING
SOUTHEAST OF THE TAF SITES. ..HAASE..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR BENTON-BUCHANAN-
CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
EXCESSIVE HEAT WARNING UNTIL 6 PM CDT THIS EVENING FOR CEDAR-DES
MOINES-HENRY IA-JEFFERSON-JOHNSON-LEE-LOUISA-MUSCATINE-
SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR BUREAU-CARROLL-
HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
EXCESSIVE HEAT WARNING UNTIL 6 PM CDT THIS EVENING FOR HANCOCK-
HENDERSON-HENRY IL-MCDONOUGH-MERCER-ROCK ISLAND-WARREN.
MO...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR CLARK-SCOTLAND.
EXCESSIVE HEAT WARNING UNTIL 6 PM CDT THIS EVENING FOR CLARK-
SCOTLAND.
&&
HAASE/ERVIN/HAASEHazardous weather outlook, Aug 13, 10:46 AM CDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1046 AM CDT FRI AUG 13 2010 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-141600- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1046 AM CDT FRI AUG 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A LARGE THUNDERSTORM COMPLEX WILL MOVE ACROSS THE OUTLOOK AREA THIS AFTERNOON AND TONIGHT. WIDESPREAD RAINS OF 1 TO 3 INCHES IS LIKELY WITH AT LEAST 3 TO 5 INCHES POSSIBLE WHERE TRAINING OF STORMS OCCUR. THIS AMOUNT OF RAIN ON SATURATED GROUND MAY CAUSE SERIOUS FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA THIS AFTERNOON AND TONIGHT. THE STORM PREDICTION CENTER ALSO HAS THE ENTIRE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. THE MAIN THREAT WILL BE DAMAGING WINDS GREATER THAN 60 MPH. HOT AND HUMID CONDITIONS WILL PERSIST UNTIL THUNDERSTORMS ARRIVE. AN EXCESSIVE HEAT WARNING IS IN EFFECT UNTIL THIS EVENING FOR LOCATIONS NEAR AND SOUTH OF HIGHWAY 30. A HEAT ADVISORY IS IN EFFECT TO THE NORTH. ONCE THUNDERSTORMS ARRIVE THE HEAT THREAT WILL END QUICKLY AND HEAT HEADLINES WILL BE CANCELED. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ON SATURDAY. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS EAST OF THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND TONIGHT. HAASE
In the hours before
Local storm report, Aug 13, 5:49 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
549 PM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 PM TSTM WND DMG 2 NE KEYSTONE 42.02N 92.17W
08/13/2010 BENTON IA EMERGENCY MNGR
LARGE TREE BLOWN DOWN OVER THE ROAD. TIME ESTIMATED.
0125 PM TSTM WND GST 5 SW VINTON 42.11N 92.10W
08/13/2010 E60.00 MPH BENTON IA EMERGENCY MNGR
0145 PM TSTM WND GST 2 N SHELLSBURG 42.12N 91.87W
08/13/2010 E60.00 MPH BENTON IA TRAINED SPOTTER
0210 PM FLASH FLOOD WINTHROP 42.47N 91.73W
08/13/2010 BUCHANAN IA EMERGENCY MNGR
COUNTY ROAD W45 FROM WINTHROP TO MONTI ALONG BUFFALO
CREEK WAS FLOODED AT SEVERAL LOCATIONS BETWEEN 210 AND
445 PM. FLOODED INTERSECTIONS INCLUDED 230TH, 260TH, AND
270TH STREETS...AMONG OTHERS.
0215 PM TSTM WND DMG 5 SW MASONVILLE 42.43N 91.66W
08/13/2010 BUCHANAN IA LAW ENFORCEMENT
TREE BLOWN DOWN ON ROOF.
0228 PM HEAVY RAIN 2 WNW CEDAR RAPIDS 41.98N 91.70W
08/13/2010 M1.00 INCH LINN IA TRAINED SPOTTER
RAINFALL TOTAL IN PAST 35 MINUTES.
0231 PM HEAVY RAIN 5 NNE CEDAR RAPIDS 42.04N 91.65W
08/13/2010 M1.50 INCH LINN IA TRAINED SPOTTER
0244 PM HEAVY RAIN 1 SSE CEDAR RAPIDS 41.95N 91.66W
08/13/2010 M0.60 INCH LINN IA TRAINED SPOTTER
RAINFALL TOTAL IN ABOUT 30 MINUTES. RAINFALL HAS ENDED AT
THIS TIME.
0250 PM TSTM WND DMG S CENTER JUNCTION 42.11N 91.09W
08/13/2010 JONES IA EMERGENCY MNGR
TIME IS ESTIMATED - LARGE TREE DOWN NEAR HIGHWAY 13 - 1/2
MILE SOUTH OF E29
0310 PM HAIL N WASHINGTON 41.31N 91.69W
08/13/2010 M0.25 INCH WASHINGTON IA TRAINED SPOTTER
SPOTTER ALSO REPORTED VERY HAEVY RAIN AT THIS TIME.
0342 PM HEAVY RAIN 4 WNW DUBUQUE 42.52N 90.76W
08/13/2010 M1.00 INCH DUBUQUE IA TRAINED SPOTTER
RAINFALL IN THE PAST HALF HOUR. HEAVY RAIN STILL FALLING.
0354 PM TSTM WND GST SW CHARLOTTE 41.96N 90.47W
08/13/2010 E50.00 MPH CLINTON IA TRAINED SPOTTER
SPOTTER ALSO REPORTS A SHELF CLOUD MOVING ACROSS
CHARLOTTE AT THIS TIME.
0400 PM TSTM WND DMG WOODBINE 42.35N 90.15W
08/13/2010 JO DAVIESS IL LAW ENFORCEMENT
SEVERAL LARGE TREE BRANCHES DOWN. DELAYED REPORT.
0402 PM HEAVY RAIN 5 NW CROTON 40.64N 91.74W
08/13/2010 M1.00 INCH VAN BUREN IA TRAINED SPOTTER
RAINFALL IN PAST 20 MINUTES. RAIN IS STILL FALLING.
0402 PM HEAVY RAIN SIGOURNEY 41.33N 92.21W
08/13/2010 M1.37 INCH KEOKUK IA TRAINED SPOTTER
RAINFALL SO FAR THIS AFTERNOON.
0423 PM TSTM WND GST 4 E FORT MADISON 40.62N 91.28W
08/13/2010 E50.00 MPH HANCOCK IL TRAINED SPOTTER
SPOTTER ALSO REPORTED HEAVY RAIN AT THIS TIME.
0509 PM FLASH FLOOD KEOKUK 40.41N 91.40W
08/13/2010 LEE IA TRAINED SPOTTER
SPOTTER RELAYED THAT 10TH AND MAIN STREET ARE FLOODED AND
LAW ENFORCEMENT IS RE-ROUTING TRAFFIC AROUND THE AREA.
0536 PM HEAVY RAIN MANCHESTER 42.49N 91.46W
08/13/2010 M1.07 INCH DELAWARE IA FIRE DEPT/RESCUE
RAINFALL FROM EARLIER STORMS
0536 PM FLASH FLOOD MANCHESTER 42.49N 91.46W
08/13/2010 DELAWARE IA LAW ENFORCEMENT
DELAYED REPORT - WATER OVER GRAVEL ROAD NEAR MANCHESTER
0536 PM HEAVY RAIN MASONVILLE 42.48N 91.59W
08/13/2010 M3.00 INCH DELAWARE IA FIRE DEPT/RESCUE
MEASURED AMOUNTS - 2.50 TO 3.00 INCHES - FROM STORMS
EARLIER THIS AFTERNOON.
0538 PM HEAVY RAIN WYOMING 42.06N 91.00W
08/13/2010 E1.50 INCH JONES IA TRAINED SPOTTER
SPOTTER ALSO REPORTED THAT LITTLE BEAR CREEK IS STARTING
TO COME OUT OF ITS BANKS.
&&
HAASELocal storm report, Aug 13, 6:26 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
626 PM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HEAVY RAIN 3 ESE KEOKUK 40.40N 91.34W
08/13/2010 M3.00 INCH HANCOCK IL TRAINED SPOTTER
SPOTTER ALSO REPORTED SOME MINOR FLOODING IN THE AREA.
&&
MIKEZLocal storm report, Aug 13, 6:38 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
638 PM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HEAVY RAIN 1 E PRINCETON 41.67N 90.34W
08/13/2010 M1.60 INCH SCOTT IA TRAINED SPOTTER
AFTERNOON RAINFALL.
&&
MIKEZLocal storm report, Aug 13, 7:29 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
729 PM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HEAVY RAIN 2 NE CALAMUS 41.84N 90.73W
08/13/2010 M2.31 INCH CLINTON IA TRAINED SPOTTER
TOTAL SINCE 7 AM.
&&
MIKEZLocal storm report, Aug 13, 7:32 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
732 PM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HEAVY RAIN ESE MONMOUTH 40.91N 90.63W
08/13/2010 M1.00 INCH WARREN IL TRAINED SPOTTER
TOTAL RAINFALL TODAY
0727 PM HEAVY RAIN 2 NE COLUSA 40.59N 91.14W
08/13/2010 M1.46 INCH HANCOCK IL TRAINED SPOTTER
RAINFALL TOTAL SINCE 6 AM
&&
DMDLocal storm report, Aug 13, 8:15 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
815 PM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM HEAVY RAIN GALENA 42.42N 90.43W
08/13/2010 M1.31 INCH JO DAVIESS IL CO-OP OBSERVER
DAYTIME TOTAL.
&&
MIKEZThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:02 PM CDT | River Flood Warning | DVN | Louisa | 3 days |
| Aug 13, 8:49 PM CDT | Flash Flood Warning | DVN | Des Moines, Henry, Jefferson, Keokuk, Lee, Van Buren and 1 more | 6 hr |
| Aug 13, 9:43 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Louisa, Washington | 22 min |
| Aug 13, 10:10 PM CDT | Severe Thunderstorm Warning | DVN | Lee | 65 min |
| Aug 13, 11:04 PM CDT | Flash Flood Warning | DVN | Clinton, Dubuque, Jackson, Scott | 6 hr |
| Aug 13, 11:15 PM CDT | Special Weather Statement | DVN | Des Moines | 60 min |
| Aug 13, 11:44 PM CDT | River Flood Warning | DVN | Johnson, Washington | 40 hr |
| Aug 14, 3:25 AM CDT | River Flood Warning | DVN | Clinton, Scott | 3 days |
| Aug 14, 7:53 AM CDT | River Flood Warning | DVN | Cedar, Louisa, Muscatine | 27 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2010Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.